MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 26jul2023.It was reported that catheter difficulty advancing was encountered.The target lesion was located in the vessel below the knee.A 4.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, there were problems with the catheter and its progress while advancing.The physician did not mean and remove the balloon without further progress.Subsequently, the physician used another coyote balloon catheter and completed the procedure.No patient complications were reported.However, returned device analysis revealed balloon longitudinal tear.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear 9mm from the tip and is approximately 53mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found a longitudinal tear in the balloon.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17406820
Report Number2124215-2023-39737
Device Sequence Number5837743
Product Code DQY
UDI-Device Identifier08714729782551
UDI-Public08714729782551
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0029464308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale